Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 79, NWS State College, PA

August 16, 2016Juniata County, Snyder County, Union County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 16, 2016, 3:13 PM EDT for Juniata County, Snyder County, Union County, Pennsylvania. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2016, 3:13 PM EDT (19:13 UTC)
Expired
Aug 16, 2016, 4:00 PM EDT
In force
47 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Juniata County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 80 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 3:15 PM EDTTSTM WND DMGMcalisterville, PATREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

404 
WUUS51 KCTP 161913
SVRCTP
PAC067-109-119-162000-
/O.NEW.KCTP.SV.W.0079.160816T1913Z-160816T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT TUE AUG 16 2016

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 400 PM EDT.

* AT 313 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  MCALISTERVILLE...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEWISBURG...MIFFLINBURG...SELINSGROVE...MIDDLEBURG...TROXELVILLE...
  MEISERVILLE...WINFIELD...HUMMELS WHARF...VICKSBURG...LINNTOWN...
  BEAVER SPRINGS...SHAMOKIN DAM...FREMONT...PAXTONVILLE...
  MCALISTERVILLE...KREAMER...KRATZERVILLE...MCCLURE...
  MOUNT PLEASANT MILLS AND MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4059 7740 4066 7739 4069 7729 4070 7735
      4073 7736 4103 7690 4099 7687 4097 7688
      4092 7686 4087 7680 4080 7685 4072 7685
      4069 7687 4063 7695 4060 7702 4058 7718
      4056 7717 4049 7737
TIME...MOT...LOC 1913Z 237DEG 31KT 4066 7727 

HAIL...<.75IN
WIND...60MPH
 
$$

RXR
1 follow-up statement
009 
WWUS51 KCTP 161943
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT TUE AUG 16 2016

PAC067-109-119-162000-
/O.CON.KCTP.SV.W.0079.000000T0000Z-160816T2000Z/
SNYDER PA-UNION PA-JUNIATA PA-
343 PM EDT TUE AUG 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SNYDER...SOUTHEASTERN UNION AND NORTHEASTERN JUNIATA COUNTIES...

AT 343 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
KREAMER...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEWISBURG...MIFFLINBURG...SELINSGROVE...FREMONT...PAXTONVILLE...
MIDDLEBURG...KREAMER...KRATZERVILLE...MEISERVILLE...WINFIELD...
HUMMELS WHARF...VICKSBURG...MOUNT PLEASANT MILLS...LINNTOWN...
PENNS CREEK...PORT TREVORTON...TYRONE...SHAMOKIN DAM...
RICHFIELD AND NEW BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4103 7690 4099 7687 4097 7688 4092 7686
      4087 7680 4080 7685 4072 7685 4069 7687
      4063 7695 4060 7702 4059 7711 4089 7711
TIME...MOT...LOC 1943Z 237DEG 31KT 4080 7698 

HAIL...<.75IN
WIND...60MPH
 
$$

RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:17 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 16, 2:17 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service State College PA
217 PM EDT TUE AUG 16 2016

.SYNOPSIS...
Seasonably warm and humid weather pattern continues with daily
chances for mainly afternoon and evening thunderstorms. Some
storms may be strong to severe Tuesday afternoon and evening.

&&

.NEAR TERM /THROUGH TONIGHT/...
So far the temps have not gotten hot enough to allow the tiny
showers in far SWrn PA to grow much at all. However,
destablization is anticipated shortly with plenty of sun breaking
thru the former gloominess, and mdt-tcu now visible in Somerset
Co. Will keep the idea of showers developing very soon and moving
east. Flooding worries may be lower than thought previously since
these cells are moving along nicely. FFGs in the 2-4 inch range
over most of the CWA, only closer to 1.5 in a few spots over the
Ohio basins.

Prev...
Latest CAMS have a consistent idea that convection should be
flaring up with a trough rolling thru ern OH attm. This seems
reasonable - only it may be too stable by the time it gets to the
local area. Will trend the forecast to more of an early shot/line
of showers/storms - moving thru JST in 2-3 hrs and UNV about 18z
with similar timing elsewhere. Temps may have a tough time
getting to fcst nums if this line materializes. Will leave the
heat advy in place due to uncertainty of showers/timing and the
high dewpoints already in place.

Prev...
Two areas of showers/brief downpours will impact the north-central
1/3 of the CWA through 8am. The HRRR has been doing a decent job
tracking the showers which should exit the CWA by 14z. The main
focus in the near term period will be severe thunderstorm risk
this afternoon/evening.

A surface low will slowly deepen across the Lower Great lakes with
attendant warm/cold fronts extending across NY and back through
the OH Valley. Central PA will reside within the warm sector
characterized by moderate surface-based instability and high
PWATs but poor mid-level lapse rates and weak forcing for lift.
Stronger deep-layer shear/500mb flow arrives late in the day as
the cold front reaches northwest PA. The available 16/00z CAM
guidance seems to be suggesting the potential for semi-discrete
multicell thunderstorms with the primary threat being strong to
locally damaging winds given steepening low level lapse rates.
The high moisture content airmass will also support heavy rainfall
rates, but storm motions should be progressive. That said, some
places may quickly pick up 1-2" which could pose localized runoff
issues especially in urban/poor drainage areas. WPC has kept the
area in MRGL risk for excessive rainfall. Lastly, HX values should
reach the low 100s in the Harrisburg/York/Lancaster metro areas
and therefore issued a heat advisory 16-23z. Scattered showers
along the Allegheny front around 00-03z should gradually fade
to the east of the higher terrain as low-level flow shifts more
to the west.

&&

.SHORT TERM /WEDNESDAY/...
The best chances for rain should shift southward through midweek
as axis of anomalous PWs sinks south of the Mason Dixon line. Day
2 /Wed/ max POPs were focused from southwest/south-central PA
SWWD along the Appalachians which is a fairly consistent signal
in the 00z model QPFs. Day 3 /Thu/ POPs are maximized along the
Allegheny spine were terrain-induced lift should help fuel
isolated to widely scattered diurnal convection.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

The basic grids were nudged using the National Blend of Models
(NBM) and superblend of models. This should provide relatively
consistent grids.

The GEFS and NAEFES are forecasting a gradual pattern change. The
key changes include the complete erosion of the subtropical ridge
along and off the East Coast and the evolution of a trough in the
central United States. Thus Wednesday night into Thursday the 500
mb flow becomes more westerly. This flow is forecast to push the
plume of high precipitable water (PW) air to our south leaving a
boundary to our south and east. Lingering showers should be mainly
closer to this boundary. With lower PW our diurnal POPS should
drop considerably.

This plume of high PW does not come back. Thus closer to normal
temperatures through the column and lower PW should provide cooler
nights, lower POPS, and near normal high temperatures.

The developing trough to our west this weekend and the surge of
cold air to our west will pull warm air back into our region by
the weekend. We should see another surge of high PW air, albeit
not as tropical, ahead of this system. Thus chance showers will
slowly increase as will overnight lows Friday into Sunday.

At this time the ensemble forecast systems (EFS) show the frontal
system Sunday pushing through from west to east with a nice
north- south front for a change. This would increase the chance of
showers and thunderstorms Sunday. If correct early next week could
see considerably drier air move into our region along with
relatively cooler air. The EFS clearly want to end this regime of
high temperatures and high moisture. The GEFS forecasts slightly
below normal PW values by Tuesday next week and near to slightly
below normal 850 mb temperatures. That would be a refreshing
change.

Not surprisingly the GEFS maximum QPF time and the NBM maximum QPF
time in our long range forecasts is SUNDAY and possibly early
Monday.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Timing for lower clouds going away is right on time as mixing is
occurring. Have allowed for a period of showers possible in the
vcty of JST-AOO-UNV before 18z, and MDT-LNS generally between
18z-20z with the passage of a trough visible over SWrn PA at 14z.

Most of the convection should still be after 21z starting in the
NW about then and sliding to the SE.

Prev...
Any fog or lower cigs should lift arnd or shortly after 13Z, as
diurnal heating develops and mixing occurs within deepening
boundary layer. Widespread VFR conds expected from late Tues
morning thru Tue evening. However, SCT TSRA are expected to
develop ahead of an approaching cold front during the aftn and
evening, primarily over the central and northwest mountains. A
brief late day vis reduction could accompany these storms.

Outlook...

Wed...Am low cigs possible w mtns. Isold pm tsra impacts possible.

Thu...Patchy am fog possible. Isold pm tsra impacts possible.

Fri-Sat...No Sig Wx expected.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening FOR PAZ057-059-065-
066.

&&

Synopsis...Steinbugl
Near Term...Dangelo/Steinbugl
Short Term...Steinbugl
Long Term...Grumm
Aviation...Dangelo/Ceru
Hazardous weather outlook, Aug 16, 3:35 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 AM EDT TUE AUG 16 2016

PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046-
170745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
335 AM EDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS 60 MPH OR
GREATER AND LARGE HAIL EXCEEDING 1 INCH IN DIAMETER ARE POSSIBLE
TUESDAY AFTERNOON AND EVENING. HEAVY RAIN MAY ALSO LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ057-059-065-066-170745-
DAUPHIN-LEBANON-YORK-LANCASTER-
335 AM EDT TUE AUG 16 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS 60 MPH OR
GREATER AND LARGE HAIL EXCEEDING 1 INCH IN DIAMETER ARE POSSIBLE
TUESDAY AFTERNOON AND EVENING. HEAVY RAIN MAY ALSO LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ028-036-049>053-056-058-063-064-170745-
JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
SCHUYLKILL-CUMBERLAND-ADAMS-
335 AM EDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS 60 MPH OR
GREATER AND LARGE HAIL EXCEEDING 1 INCH IN DIAMETER ARE POSSIBLE
TUESDAY AFTERNOON AND EVENING. HEAVY RAIN MAY ALSO LEAD TO
LOCALIZED FLOODING. HEAT INDEX VALUES WILL APPROACH 100 DEGREES
DURING THE AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MS

In the hours before

Special weather statement, Aug 16, 1:33 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 PM EDT TUE AUG 16 2016

PAZ026-034>036-161815-
BEDFORD PA-FULTON PA-HUNTINGDON PA-FRANKLIN PA-
133 PM EDT TUE AUG 16 2016

...SPECIAL WEATHER STATEMENT...

AT 132 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR NEW ENTERPRISE TO NEAR WARFORDSBURG TO NEAR
GREENWOOD. MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
BREEZEWOOD...GREENCASTLE...BIG COVE TANNERY...WELLS TANNERY...
WATERFALL...DUDLEY...EVERETT...SALUVIA...UPPER STRASBURG...
FORT LITTLETON...MARION...CRYSTAL SPRINGS...NEEDMORE...
ROCKHILL FURNACE...HARRISONVILLE...TROUGH CREEK STATE PARK...
SHY BEAVER...MCCONNELLSBURG...WILLOW HILL AND RAYSTOWN DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3972 7823 4012 7845 4051 7792 4044 7788
      4040 7791 4039 7787 4037 7786 4037 7784
      4006 7767 3972 7772
TIME...MOT...LOC 1732Z 233DEG 27KT 4010 7835 3979 7816 3947 7821

CR
Special weather statement, Aug 16, 2:05 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT TUE AUG 16 2016

PAZ026-028-035-036-056-063-064-161900-
CUMBERLAND PA-JUNIATA PA-FULTON PA-HUNTINGDON PA-ADAMS PA-
FRANKLIN PA-PERRY PA-
205 PM EDT TUE AUG 16 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN...
FULTON...CUMBERLAND...JUNIATA...HUNTINGDON...AND PERRY COUNTIES UNTIL
300 PM EDT...

AT 204 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR WATERFALL TO NEAR CHARLES TOWN. MOVEMENT WAS
NORTHEAST AT 30 MPH.

TORRENTIAL RAIN IS EXPECTED.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CHAMBERSBURG...WAYNESBORO...SHIPPENSBURG...GREENCASTLE...
FAYETTEVILLE...BIG SPRING STATE PARK...PERULACK...WAYNE HEIGHTS...
MCCONNELLSBURG...WILLOW HILL...FORT LOUDON...EAST WATERFORD...
ROXBURY...ROUZERVILLE...GUILFORD...DOYLESBURG...FANNETTSBURG...
MERCERSBURG...HONEY GROVE AND SPRUCE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3972 7804 4016 7804 4052 7743 3972 7740
TIME...MOT...LOC 1804Z 220DEG 31KT 4015 7798 3925 7798

MARTIN
Special weather statement, Aug 16, 2:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
236 PM EDT TUE AUG 16 2016

PAZ041-046-161915-
SOUTHERN LYCOMING PA-NORTHERN LYCOMING PA-
236 PM EDT TUE AUG 16 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING COUNTY UNTIL
315 PM EDT...

AT 235 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ENGLISH CENTER...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
MONTOURSVILLE...WILLIAMSPORT...BARBOURS...COGAN STATION...
LOYALSOCKVILLE...TROUT RUN...SALLADASBURG...GARDEN VIEW...
JERSEY SHORE...LITTLE LEAGUE WORLD SERIES COMPLEX...
WILLIAMSPORT AIRPORT AND SOUTH WILLIAMSPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4154 7680 4144 7676 4126 7679 4120 7730
      4122 7732 4122 7735 4123 7736 4139 7727
      4155 7680
TIME...MOT...LOC 1835Z 230DEG 15KT 4142 7720

MARTIN
Special weather statement, Aug 16, 2:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EDT TUE AUG 16 2016

PAZ027-028-036-049-050-056-057-063>065-162000-
UNION PA-DAUPHIN PA-MIFFLIN PA-CUMBERLAND PA-JUNIATA PA-SNYDER PA-
ADAMS PA-YORK PA-FRANKLIN PA-PERRY PA-
256 PM EDT TUE AUG 16 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN...
YORK...CUMBERLAND...SNYDER...DAUPHIN...UNION...JUNIATA...MIFFLIN...
AND PERRY COUNTIES UNTIL 400 PM EDT...

AT 256 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR ALFARATA TO NEAR WALNUT BOTTOM TO NEAR
CARROLL VALLEY. MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 50 MPH ARE POSSIBLE.
TORRENTIAL RAIN IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...CARLISLE...NEW CUMBERLAND...HARRISBURG...
PARKVILLE...ENOLA...CAMP HILL...SHIPPENSBURG...HANOVER...
LINGLESTOWN...GETTYSBURG...LEMOYNE...LEWISTOWN...MECHANICSBURG...
LOWER ALLEN...STEELTON...COLONIAL PARK...SPRY AND PROGRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4012 7758 4074 7762 4096 7688 4088 7680
      4080 7685 4071 7686 4063 7695 4061 7692
      4064 7678 4025 7675 3972 7665 3972 7750
TIME...MOT...LOC 1856Z 257DEG 27KT 4063 7747 4013 7748 3969 7740

RXR
Local storm report, Aug 16, 2:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
259 PM EDT TUE AUG 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     NEWTON HAMILTON         40.39N  77.84W
08/16/2016                   MIFFLIN            PA   911 CALL CENTER

            TREES AND WIRES DOWN IN TWO LOCATIONS.

&&

EVENT NUMBER CTP1601792

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:24 AM EDTHeat AdvisoryCTPDauphin, Lancaster, Lebanon, York13 hr
Aug 16, 1:33 PM EDTSpecial Weather StatementCTPFranklin, Fulton, Huntingdon42 min
Aug 16, 2:05 PM EDTSpecial Weather StatementCTPFranklin55 min
Aug 16, 2:36 PM EDTSpecial Weather StatementCTPLycoming39 min
Aug 16, 2:52 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan53 min
Aug 16, 2:56 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Juniata, Perry, Snyder and 1 more64 min
Aug 16, 3:04 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York56 min
Aug 16, 3:25 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan65 min
Aug 16, 3:30 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Perry45 min
Aug 16, 3:44 PM EDTSevere Thunderstorm WarningCTPSullivan46 min
Aug 16, 3:56 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York64 min
Aug 16, 4:27 PM EDTSpecial Weather StatementCTPYork33 min
Aug 16, 4:28 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill62 min
Aug 16, 4:35 PM EDTSevere Thunderstorm WarningCTPLancaster, York70 min
Aug 16, 5:26 PM EDTSevere Thunderstorm WarningCTPLancaster34 min
Aug 16, 6:37 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield53 min
Aug 16, 6:44 PM EDTSpecial Weather StatementCTPSomerset61 min
Aug 16, 7:07 PM EDTSevere Thunderstorm WarningCTPSomerset53 min
Aug 16, 7:26 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clearfield, Huntingdon34 min
Aug 16, 7:34 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield26 min
Aug 16, 7:59 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Huntingdon31 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.